Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 15, 2001, 4:15 PM CST for Bell County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 15, 2001, 4:15 PM CST (22:15 UTC)
- Expired
- Nov 15, 2001, 9:15 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bell County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 152216
FFWFTW
TXC027-160315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CST THU NOV 15 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 915 PM CST
* AT 415 PM CST...LAW ENFORCEMENT OFFICIALS REPORTED SOME MINOR
FLOODING OF STREETS. MUCH OF THE COUNTY HAS ALREADY RECEIVED OVER
2 INCHES OF RAIN...WITH SOME AREAS NEAR 5 INCHES. HEAVY RAIN AND
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE COUNTY
DURING THE NEXT SEVERAL HOURS...RESULTING IN MORE SIGNIFICANT
FLOODING.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODING CAN BE
ESPECIALLY DANGEROUS AT NIGHT.
LAT...LON 3092 9783 3077 9733 3091 9728 3101 9709
3128 9727 3126 9734 3133 9742 3106 9792What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:35 PM CST, 40 minutes earlier.
Area forecast discussion, Nov 15, 3:35 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CST THU NOV 15 2001 LARGE AREA OF RAIN AND THUNDERSTORMS ACROSS THE WESTERN CWA WILL EXPAND IN COVERAGE THIS EVENING AS UPPER LEVEL JET STREAK ON THE SOUTHEASTERN FLANK OF THE UPPER TROUGH ACCELERATES EASTWARD. STILL FEEL THE BEST FORCING WILL BE IN THE WEST AND WILL LEAVE THE FLASH FLOOD WATCH IN PLACE PLUS EXPAND TO INCLUDE A FEW MORE COUNTIES TO THE EAST. THE WATCH MAY NEED TO BE EXPANDED AS A DRY SLOT PUNCHES IN FROM THE SOUTHWEST. STILL APPEARS MOST OF THE SEVERE POTENTIAL WILL BE CONFINED TO SOUTH TEXAS AND THE HILL COUNTRY WHERE THE BEST SHEAR AND INSTABILITY LIE...HOWEVER THERE MAY BE ENOUGH LOW LEVEL SHEAR FOR A FEW LOW TOP ROTATING STORMS IN THE EXTREME SOUTHERN ZONES. BY FRIDAY...UPPER LOW BEGINS TO WEAKEN AND MEANDER NORTHWARD WHICH SHOULD LESSEN THE RAIN CHANCES ACROSS NORTH TEXAS. UPPER LOW WILL DRIFT INTO THE PANHANDLE ON SATURDAY BEFORE GETTING CAUGHT UP IN FAST MOVING SHORT WAVE MOVING FROM THE PACIFIC NORTHWEST. ENERGY FROM THIS SYSTEM SHOULD SHIFT BETTER RAIN CHANCES NORTHWARD. COLD FRONT IS STILL PROGGED TO MOVE ACROSS THE CWA SUNDAY NIGHT/MONDAY AND SHOULD BRING A QUICK SHOT OF RAIN ALONG WITH DRIER AIR ON TUESDAY AND WEDNESDAY. LONG WAVE TROUGH WILL BEGIN TO DIP INTO THE SOUTHERN U.S. BY THANKSGIVING AND MAY BRING ANOTHER SHOT OF RAIN. DFW 58/71/56/72 6422 ACT 62/73/58/74 +422 FCSTID = 79 .FWD...FLOOD WATCH IN EFFECT THROUGH TONIGHT ALONG AND WEST OF A JACKSBORO...MERIDIAN ...TO FRANKLIN LINE.
In the hours before
Special weather statement, Nov 15, 11:45 AM CST, 4 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CST THU NOV 15 2001 NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN HALF OF NORTH TEXAS THROUGH TONIGHT. THE MAIN THREAT FROM THIS ACTIVITY WILL BE FROM HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT WEST OF A JACKSBORO... STEPHENVILLE...TO TEMPLE LINE...WHERE ADDITIONAL RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES MAY CAUSE FLOODING OF DITCHES AND CREEKS...AS WELL AS SMALL RIVERS AND STREAMS. IT APPEARS THAT THE THREAT OF SEVERE THUNDERSTORMS WILL BE CONFINED TO THE TEXAS HILL COUNTRY AND SOUTH TEXAS WHERE INSTABILITY AND VERTICAL WIND SHEAR WILL BE THE GREATEST.
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.